Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 28, 2011, 6:31 PM CST for 4 counties in Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 6:31 PM CST (00:31 UTC)
- Expired
- Feb 28, 2011, 7:00 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bullock County, AL, Lee County, AL, Macon County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 6:54 PM CST | TSTM WND DMG | 5 Nw Seale, AL | THREE TREES REPORTED DOWN AT THE INTERSECTION OF DUSTY ROAD AND SANDFORT ROAD...WITH ONE LARGE TREE BLOCKING THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 12:29 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS54 KBMX 010031
SVRBMX
ALC011-081-087-113-010100-
/O.NEW.KBMX.SV.W.0035.110301T0031Z-110301T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
EXTREME SOUTH CENTRAL LEE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
WEST CENTRAL RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 700 PM CST
* AT 628 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF SOCIETY HILL TO 5 MILES NORTH OF UNION
SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HURTSBORO...SOCIETY HILL...GUERRYTON...UCHEE...WARRIORSTAND...
MARVYN...CREEK STAND AND HATCHECHUBBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3215 8537 3216 8541 3215 8542 3214 8543
3209 8543 3204 8546 3231 8568 3249 8547
3238 8518
TIME...MOT...LOC 0031Z 305DEG 31KT 3248 8546 3220 8571
$$1 follow-up statement
948
WWUS54 KBMX 010042
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 PM CST MON FEB 28 2011
ALC081-010050-
/O.CAN.KBMX.SV.W.0035.000000T0000Z-110301T0100Z/
LEE AL-
642 PM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL LEE
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3238 8518 3216 8536 3216 8542 3214 8543
3209 8543 3204 8546 3228 8565 3242 8545
TIME...MOT...LOC 0040Z 305DEG 31KT 3243 8539 3215 8564
$$
ALC011-087-113-010100-
/O.CON.KBMX.SV.W.0035.000000T0000Z-110301T0100Z/
BULLOCK AL-RUSSELL AL-MACON AL-
642 PM CST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MACON...WEST CENTRAL RUSSELL AND NORTHEASTERN BULLOCK COUNTIES UNTIL
700 PM CST...
AT 636 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOCIETY HILL TO UNION SPRINGS...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HURTSBORO...GUERRYTON...UCHEE...CREEK STAND AND HATCHECHUBBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3238 8518 3216 8536 3216 8542 3214 8543
3209 8543 3204 8546 3228 8565 3242 8545
TIME...MOT...LOC 0040Z 305DEG 31KT 3243 8539 3215 8564
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:41 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 28, 5:41 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CST MON FEB 28 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ONGOING SEVERE/TORNADO THREAT OBVIOUSLY THE MAIN CONCERN. SEE THE FRONT PAGE ON OUR WEBSITE FOR THE LATEST WATCH AND WARNING INFORMATION AND SHORT TERM GRAPHICAL FORECAST UPDATES. BASIC EXPECTATION IS THAT THE LINE SHOULD BE ALONG THE INTERSTATE 85 CORRIDOR BY ABOUT 6 PM...AND CONTINUE RAPIDLY OFF TO THE SOUTHEAST AND CLEAR THE FORECAST AREA BY 8 PM. AS THE LINE OF SHOWERS ALONG AND AHEAD OF THE COLD FRONT PASSES...EXPECT RAIN/THUNDER AND ANY OTHER UNPLEASANTRIES TO COME TO A RAPID END. WINDS WILL SHIFT AROUND TO THE WEST AND NORTHWEST...AND NOTICEABLY COOLER AND DRIER BEHIND IT. BEYOND THIS AFTERNOON...BENIGN CONDITIONS THROUGH THE REMAINDER OF THE WEEK. MAINLY TEMPERATURE FORECAST CHALLENGES...AS WEDGE/COLD AIR DAMMING DEVELOP IN RESPONSE TO STRONG SURFACE RIDGING ON THE EAST COAST. MAINLY TOOK A BLEND OF MAV AND ENSEMBLE GUIDANCE FOR HIGH TEMPS...BUT FOR OVERNIGHT LOWS NEXT FEW NIGHTS INTRODUCED LOCAL AFFECTS WITH COOP MOS TO HIGHLIGHT THE NORMALLY COOLER LOCATIONS UNDER CLEAR SKIES AND CALM CONDITIONS. NEXT SYSTEM OF CONCERN IS LINING UP FOR SATURDAY...WITH LATEST ECMWF COMING IN WITH A STRONGER/SHARPER TROUGH. FORTUNATELY PATTERN REMAINS PROGRESSIVE...BUT SITUATION IS STILL DEVELOPING AND WILL NEED TO BE WATCHED. PARAMETERS/PROFILES NOT ALL THAT IMPRESSIVE AT THIS POINT IN TIME...BUT THE SYSTEM LOOKS TO BE OF A SIMILAR MAGNITUDE OF THE LAST SEVERAL SYSTEMS. && .AVIATION...00Z TAF DISCUSSION. ONGOING LINE OF THUNDERSTORMS SHOULD MOVE QUICKLY THROUGH MGM AND THEN TOI BY 02Z. BEHIND THIS LINE...THERE WILL BE A BRIEF PERIOD OF CLEARING...LATER FOLLOWED BY A RETURN TO LOWERED (MVFR) CEILINGS. THE LOWER CEILINGS SHOULD LIFT FAIRLY RAPIDLY AROUND SUNRISE...LEAVING JUST A FEW CLOUDS AT MOST FOR THE REST OF THE DAY TUESDAY. /61/ NOTICE...TAF FOR ANB WILL CONTINUE TO HAVE /AMD NOT SKED/ APPENDED TO THE END...DUE TO COMMUNICATIONS ISSUES. WILL UTILIZE DIAL UP AND OTHER RESOURCES (SATELLITE...RADAR...ETC) TO TRY TO KEEP UP WITH OBSERVATIONS THERE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALL COUNTIES. &&
Hazardous weather outlook, Feb 28, 6:30 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CST MON FEB 28 2011 ALZ011>015-017>050-020100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A THREAT OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES... ACROSS THE SOUTHEAST PORTIONS OF CENTRAL ALABAMA THROUGH LATE EVENING. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE STATE DURING THE EVENING. AREAS ALONG AND SOUTH OF A FARMERSVILLE TO LAFAYETTE LINE WILL HAVE THE GREATEST THREAT THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA SATURDAY. SOME OF THESE STORMS MAY ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING DUE TO THE THREAT OF SEVERE STORMS.
In the hours before
Local storm report, Feb 28, 5:53 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 4 NW ELMORE 32.58N 86.36W
02/28/2011 ELMORE AL EMERGENCY MNGR
TREES DOWN AND MOBILE HOME OVERTURNED AT HARRIS AND CHAD
ROADS. NO INJURIES
&&
KSUMRALLLocal storm report, Feb 28, 5:57 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG WNW ELMORE 32.54N 86.32W
02/28/2011 ELMORE AL EMERGENCY MNGR
TREES DOWN ON JACKSON ROAD AND ALSO ON MERCER ROAD.
&&
KSUMRALLLocal storm report, Feb 28, 6:07 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG N PRATTVILLE 32.46N 86.45W
02/28/2011 AUTAUGA AL PUBLIC
POSSIBLE TORNADO. HIGHWAY 31 AND COUNTY ROAD 107 NORTH OF
PRATTVILLE. TREES AND POWERLINES DOWN. TREES ON HOMES.
&&
KSUMRALLLocal storm report, Feb 28, 6:14 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 W PINTLALA 32.18N 86.44W
02/28/2011 LOWNDES AL BROADCAST MEDIA
18-WHEELER OVERTURNED ON INTERSTATE 65 NEAR PINTLALA
EXIT.
&&
KSUMRALLLocal storm report, Feb 28, 6:16 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 E HAYNEVILLE 32.18N 86.49W
02/28/2011 LOWNDES AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AT COUNTY ROAD 37 AND DEER
TRAIL ROAD.
&&
KSUMRALLLocal storm report, Feb 28, 6:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 9 N PRATTVILLE 32.59N 86.45W
02/28/2011 AUTAUGA AL EMERGENCY MNGR
MOBILE HOMES DAMAGED AT COUNTY ROAD 104 AND COUNTY ROAD
107 NORTH OF CENTRAL ALABAMA ELECTRIC BRIDGE.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:09 PM CST | Tornado Warning | BMX | Macon | 23 min |
| Feb 28, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 38 min |
| Feb 28, 7:19 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.